Aa
A
A
A
Close
Addiction: Substance Abuse Community
32.1k Members
Avatar universal

Methadone & no sex drive

i am a 30 year old female and i have been on a methadone maitinince pve rogram for a year and 4 months. i have no sex drive and my fiance is not handling it well. i dont like the fact were not that intimate as often. is there any medication that i can take to help my libido safely while on methadone?
5 Responses
3120424 tn?1347170032
Not sure...I do know that cutting back on smoking (if you smoke that is) and exercising can increase blood flow...to all areas :) Hopefully, somebody else will be along soon to help you...
Avatar universal
The sex drive problem is normal and I don't think there is a pill to fix it. That was a huge issue for me too. You should be in your sexual peak as a female, 30 yrs old. After detox, it took awhile to balance out. I went from 0 interest, to having intense desire without control, then I slowly recovered. How long do you intend on using methadone? What kind of aftercare are you in? What dose are you on? I had to get used to feeling, blah, for the last few years of methadone. It's a good tool to stop chasing the high, but long term, it became a problem of it's own. It's worth the libido drop, if it saves your life. Give more info, others will be along, and more info will produce more responses. Glad to help in any way I can.
Avatar universal
no....4 years on methadone...nothing will give you a sex drive back until you get off methadone....sorry we have been there
Avatar universal
Methadone will end your sex life if you a man or a woman it is a tuff sacrfice to make but it is the truth there is nothing you can do other then get off the methadone I lived a sex free life for almost 6yr about a year after I started the methadone we can help get you off of it I was up to 150  mg when I came off it you do it slow and steady but you can get off the stuff today my love life is great once again. good luck and God bless......................Gnarly.......................................
Avatar universal
I believe that they can give you an injection of testosterone. I'm not sure if you can take a medication orall and if it is only for men but you can try to ask your doctor. I myself am on the program as well and so is my bf and we are experiencing the same thing. I'm asking him to ask our doctor at our next appointment. I know exactly what you're going through, I miss being intimate with my bf as well, it isn't just about the sex but the connection and the closeness that comes with it. I hope you find a solution and if you do let me know.
Have an Answer?
Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.